>

Saturday, January 03, 2009

Try to explain psych-drugs harms without looking like a paranoid

From time to time I catch myself trying to explain the problems we are discussing about psych-drug*.
I look like a lunatic. When I listen to what I'm saying and put myself on the place of who I'm addressing my speech I can understand that it's hard to believe what I'm saying.
Physicians receiving money to prescribe; a drug that has made a healthy 19 years old girl hang herself during clinical trial and has also killed four other volunteers is on the market; people have to search the internet to find help to withdraw because their physicians don't know how to withdraw;
antidepressants don't help major depression, are being over prescribed and have side effects that are hideous; these drugs are highly addictive and people who got out off them report feeling they still feel side effects; clinical trials reports are manipulated by pharmas and they conceal all side effects; teenagers are being prescribed dangerous drugs; a baby has been diagnosed...
Wow!
It's hard to believe. I would not believe that it's possible and would think that a person making such statements is not trustworthy. I would think that this person is quite paranoid.
Have you ever felt the same?
*TO PEOPLE WHO ARE NOT PATIENTS OR PHYSICIANS and know nothing about it.

12 comments:

Bossy Boots said...

The first time I tried to get off Paxil I went to my Dr. and explained that the Paxil was not working for me anymore and I wanted to try another medication. My Dr. told me that there was no harm in me just stopping the Paxil cold turkey. I tried to explain to him that I had very bad withdrawl from the Paxil when I had run out in the past. He explained to me that there were NO listed withdrawl efects from Paxil!
Needless to say I immediately got on the internet to research Paxil withdrawl, what I found was amazing. Personal horror stories, support groups; but not one word from the drug manufactuer. I found a new Dr. and she agreed with me on the withdrawl effects and she helped me step down and switch to another medication with little sickness.
When we are prescribed these medicines no one ever warns us how difficult it will be to stop the medication or what horrible life threatening side effects they may cause. It is criminal the way drug companies lies and padded the research or leave out important side effect information to make their drug look better.

It is a sick game they play with our lives.

Ana said...

Same here.
I was withdrawing 6 drugs and she said it was "Psychological. Come to my office at 05:00 pm and I'll show you that it's psychological.
I agree it's criminal.
But it's not on official media headlines so it doesn't exist.

Violet Starr said...

I agree with you (first and importantly), but I also think it's important to examine the other side of the coin. Both could be a heated debate, I think. I'm not the kind of person who would ever want to be part of it though.

Ana said...

I agree with you.

Not Very Anonymous Mom said...

and i had a pharmacist tell me, when i questioned him, that my vertigo and flu like symptoms, "could not possibly be" from effexor withdrawals.

in this less than perfect world, we have to advocate for ourselves. luckily, you and i and my son are all at a place where we can do that - what about when we're not capable?

yes, i think i sound paranoid when this subject is discussed. but i don't really care.

Ana said...

I don't care either. I just don't talk about it for those who knows nothing about it.

Stan said...

Dear Ana:

You said, Quote:
"I would think that this person is quite paranoid."
Just because your paranoid, does not mean they are not out to get you! {Laughing}. You know this all would sound like some crazy joke if so many people's lives were not being damaged and destroyed. Once you add in the greed, egos, and money involved; validate the myth through the professional medical community, and before long it takes on a life of its own. The reality is that psychiatry is the ones that are paranoid and have some serious reality ego issues to get past and deal with. They are the ones sick and thinking they need no help. Pretty sad in all actuality how a myth becomes truth when a multibillion dollar industry and complete pseudo profession have their very existence banking on it or else.

I would rather be labeled paranoid, than as dguller so robustly stated it in a post he had removed from FS “Which one are you, coward or a liar?" I would say psychiatry is both in all fact and reality.

Yours truly,
Stan

Ana said...

Stan,
I have to be more careful on my writing.
I'm talking about explaining this issues to people who don't have a clue about what is going on.
You neighbor who works all day and never heard about it.
He only knows about Prozac because everybody is talking about it.
If you start talking about the harms to these, as I have already done, it's hard to believe that Traci Johnson has hanged herself because of Cymbalta.
It's out of question to the public that a drug that has killed 5 people during clinical trials is on the market.
That's what I've tried to say on the post.
I'm sick to death of this dGuller person.
I've just left a comment on FS and this is the last.
I have no stomach for that.
I can say it here, not on FS.
I didn't know he has called you paranoid.
I read him from time to time. We all know his "book".
We know it in our bodies, mind and soul.

Becky8171 said...

I know exactly what you mean. Since getting off of meds, I now know all of these problems I'm having are because of the damage years of being on them has done. Yet I have no way of explaining it without sounding REALLY stupid and/or paranoid. Or possibly looking for an excuse for being lazy. Specifically; I can't shop for clothes or even food for that matter without getting confused and I can't get anything organized or get to work on time.
If I tried to answer people truthfully when they ask me why I don't date or what I do for fun, it would be impossible to sound sane.

P.S. This article from 4/08 mentions 41 deaths and 13 Suicides not including Traci Johnson and four others, related to Cymbalta.

http://www.counterpunch.org/rosenberg04142008.html

Ana said...

It's amazing we have to conceal it all and pretend nothing has happened.
I've already gave up trying to explain.
We have to protect ourselves.
Thank you for the link.
I'll take a look at this.

Bending Willow said...

No one who hasn't experienced for themselves the pain and trauma of having bad reactions to psych meds and the awful withdrawal effects can know what it's really like. Not doctors, not psychiatrists, no one. I just spent 15 months weaning myself of of 2 mg of ativan that I had only been on for 4 months before I began the taper. I joined an online support group, and it was such a helpful, encouraging place. But, there are lots of people I found there who lost so many years of their lives by being on these medications. I am still recovering myself and have been off of ativan for about 6 months. I am daily thankful that it is out of my body. But, I still deal with withdrawal issues. Most doctors would say that a benzo cannot cause withdrawal symptoms so long after the last dose. But, they are just plain wrong. It is quite possible to have prolonged withdrawal symptoms.

I am now weaning myself off the last pysch med I was placed on: citalalopram (Celexa). As with the ativan, I am doing a very slow taper. I will take about 8 months to wean off of 10 mgs. It's better to go slow and not take any chances on unnecessary withdrawal symptoms.

Lesson learned: Research every medication that a doctor wants to put you on. All medications have side effects. Some of them make taking the medication worth it. But, others can do untold harm. Psych drugs are too casually prescribed and too casually taken. Do the research, it can save you so much pain and heartache.

Ana said...

Bending Willow,
Yes they don't want to hear about it all.
Please withdraw Celexa very slowly. It's hard and you have to let your body adjust.
Love,
Ana